MAUDE Adverse Event Report: STRYKER SPINE-US DECOMPRESSION TUBE SNAKE ARM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US DECOMPRESSION TUBE SNAKE ARM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48080230
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a lite decompression tube snake arm 'would no longer clamp onto the tube dilator' outside the operating room.There were no adverse consequences to the patient.The procedure was completed successfully without surgical delay.
 
Additional Manufacturer Narrative
Visual inspection: it was observed that the distal lever/clamp had deformed.The circular feature of the clamp had flattened.Functional inspection: the device was functionally inspected using a sample decompression tube.The tube did not fit securely onto to clamp due to the deformation.The connection was unstable and the tube was moving.Device and complaint history records were reviewed for this lot, no relevant manufacturing issues or similar complaints were identified.From ifu: the life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order.Per the sales rep, the device was lubricated, it has been used successfully previously and it was in sales rep possession for a few weeks.The instrument is distributed as loaners to multiple sales reps and the exact usage cannot be confirmed.Per manufacturing history review the product is in the field for approximately 2 years.The most likely cause of the reported event based on previous similar events and trend reports is wear after repeated use.
 
Event or Problem Description
It was reported that a lite decompression tube snake arm 'would no longer clamp onto the tube dilator' outside the or.There were no adverse consequences to the patient.The procedure was completed successfully without surgical delay.

Brand Name
DECOMPRESSION TUBE SNAKE ARM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key11362634
Report Number0009617544-2021-00019
Device Sequence Number13662457
Product Code LXH
UDI-Device Identifier07613327263909
UDI-Public07613327263909
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48080230
Device Catalogue Number48080230
Device Lot Number192770
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2021
Initial Date Received by Manufacturer 01/27/2021
Supplement Date Received by Manufacturer04/29/2021
Initial Report FDA Received Date02/22/2021
Supplement Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1